Fentanyl-Laced Heroin: Ohio Police Investigate Drug-Related Deaths Of Two Babies

| by Tony Tran

Tragedy struck in Columbus, Ohio, after two babies died from a lethal combination of heroin and a painkiller known as fentanyl.

Despite the fact that both children died by the same means, the cases are otherwise not related to one another.

Dominic Dickinson, 11 months old, passed away on May 13 after his father, Kyle Black, allegedly left their home in the morning, Fox 28 reported. According to the father, he returned two hours later to discover that his son was not breathing in his playpen.

The father then contacted law enforcement officials and reported that his son was not breathing and had turned the color purple. An officer instructed him to perform CPR on his son. However, the father claimed that his son was “too stiff."

Kenneth Black, the child’s grandfather, was present in the house the day the child died. He was awoken from a nap by paramedics and says that the death of his grandson was a terrible loss.

Annabella Sagstetter, 14 months old, passed away on May 26. Sagstetter was in a car traveling with adults when she became unresponsive. Adults in the car called 911 and implored emergency services to “please hurry.”

Her death was ruled a homicide, according to authorities who spoke with Fox 28.

A Franklin County Coroner was able to confirm that both deaths were the result of acute intoxication of heroin mixed with fentanyl, Dispatch reported. The manner in which the children died, however, could not determined from the autopsies and toxicology results.

No arrests have yet been made as the case is still ongoing.

Fentanyl is an opioid that is 30 times stronger than heroin, according to the Boston Globe. Over the past year, heroin laced with fentanyl has spread across the U.S., leading to many fatal overdoses.

Source:, FOX28, Boston Globe

​Photo Credit: FOX28, Wikipedia